Fast Pulse Rate


I increased my levo from 100mcg to 125mcg 6 weeks ago and a further increase to 150mcg 11 days ago. Endo said to increase from the 100 to 150 in one go but I chose to increase to 125 then 150. Today I got up and had really bad palpitations so took my B.P. and pulse. B.P. was 139 over 89 and pulse 110. I had just eaten breakfast and washed the dishes so nothing too strenues . I then sat for 10 minutes and took it again B.P 134 over 79 Pulse 90. I was concerned by the pulse, especially the 110. Is this a sign I am over medicated?

Blood results taken by G.P.when taking 100mcg levo were TSH 0.25 (range 0.35 - 4.7) T4 12 (range 7.8 - 21)

G.P. wanted to lower medication so that's when I asked to see an endo.

Any advise greatly appreciated

Thankyou browny

5 Replies

  • It takes a while for your levels to reach maximum, if you think you are over medicated

    try alternating 50 or 25 every other day if that's no better then every two days.

    See if that helps

  • Thanks, yes I will give that a try

  • Levothyroxine always gave me palpitations. Sometimes we are sensitive to the fillers/binders in meds.

    Maybe if you try one by another supplier it may not give you palpitations. Phone your Endo's secretary and leave a message asking what his advice is. Sometimes you can take a low dose betablocker but not at the same time as levo as it can also interfere with the uptake.

  • Thanks shaws for your advise. I have just looked back in my diary and it seems I get the palpitations every time I increase my dose, but I was more worried today as I thought my pulse rate was high


  • I understand how unpleasant palps are when you have never had them before and you wonder what on earth is happening.

You may also like...